What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 28, 11:07 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 28, 11:07 PM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1207 AM CDT Thu Mar 29 2018
.AVIATION...
MVFR/IFR ceilings will continue to fall to IFR/LIFR through the
early morning hours. Visibilities will also be reduced, as
saturated surfaces aid in the development of BR. Showers and
thunderstorms continuing to sag southward this evening, while the
overall motion of the storms is to the northeast. Expecting storms
to fill in out head of the main line of precip. Should begin to
see precip push out of CLL around 09Z and continue to sag
southward and exit GLS by 12-13Z. SCT ceilings will mix out by mid
morning and expecting VFR conditions to prevail, with some
lingering high clouds possible closer to the coast. Southwesterly
winds will settle in by Thursday afternoon mainly between 5-8kts.
Hathaway
&&
.PREV DISCUSSION... /ISSUED 902 PM CDT Wed Mar 28 2018/
..LOCALLY HEAVY RAIN POSSIBLE TONIGHT...
DISCUSSION...
Concern is increasing that heavy to excessive rain will
persist/develop overnight. At the surface a weak area of low
pressure was noted near Alice with a weak trough of low pressure
extending to the north to near Tyler. G 00z sounding showed PW
values around 1.80 inches with CAPE values between 2500-4500 J/Kg
and unstable lapse rates. GOES-R PW field show values between
1.80 and 2.00 inches and this matches up well model progs and
soundings. 00z 300 MB wind analysis shows a splitting jet
structure over East Texas with a speed max rotating around the
base of the upper trough. SE TX will lie in the RRQ of a 140 kt
between 06-09z and feel there will be a period of heavy rainfall
with training of cells along the Highway 59 corridor late this
evening into the overnight. Some of the latest short term guidance
is becoming quite generous with rainfall amounts tonight with
some 3 to 6 inch totals possible. PoPs were already high tonight
but have increased the QPF over the area for the possible training
of cells later tonight. Tornado Watch will be allowed to expire
and the Flash Flood Watch will be maintained as is with the north
expiring at 100 AM and areas to south at 7 AM Thursday. 43/11/08
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 73 61 80 54 76 / 100 60 10 0 0
Houston (IAH) 78 65 82 57 78 / 80 90 10 0 0
Galveston (GLS) 76 67 75 63 74 / 40 100 30 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 4 AM CDT Thursday for the following
zones: Austin...Brazos...Burleson...Colorado...Grimes...
Houston...Madison...Montgomery...Polk...San Jacinto...
Trinity...Walker...Waller...Washington.
Flash Flood Watch until 7 AM CDT Thursday for the following
zones: Brazoria...Chambers...Fort Bend...Galveston...
Harris...Liberty...Matagorda...Wharton.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 1 AM CDT Thursday for
the following zones: Galveston Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION until 7 AM CDT Thursday for
the following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM.
Small Craft Advisory until 7 AM CDT Thursday for the following
zones: Waters from Freeport to the Matagorda Ship Channel
from 20 to 60 NM...Waters from High Island to Freeport from
20 to 60 NM.
&&
Discussion...43
Aviation/Marine...08Hazardous weather outlook, Mar 28, 3:15 AM CST, 21 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
415 AM CDT Wed Mar 28 2018
TXZ163-164-176>179-195>199-210>212-291200-
Austin-Brazos-Burleson-Colorado-Grimes-Houston-Madison-Montgomery-
Polk-San Jacinto-Trinity-Walker-Waller-Washington-
415 AM CDT Wed Mar 28 2018
This hazardous weather outlook is for portions of Southeast Texas.
.DAY ONE...Today and Tonight
A slow moving storm system will bring increasing shower and thunderstorm
chances to the area. Locally heavy rainfall along with some strong to
severe thunderstorms will be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Showers and thunderstorms will come to an end early Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation might be needed today.
GMZ330-335-350-355-370-375-TXZ200-213-214-226-227-235>238-291200-
Brazoria-Chambers-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Fort Bend-Galveston-Galveston Bay-Harris-Jackson-Liberty-
Matagorda-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
Wharton-
415 AM CDT Wed Mar 28 2018
This hazardous weather outlook is for portions of Southeast Texas.
.DAY ONE...Today and Tonight
A slow moving storm system will bring increasing shower and thunderstorm
chances to the area. Locally heavy rainfall along with some strong to
severe thunderstorms will be possible. Moderate to strong southerly
winds, elevated seas and an elevated rip current risk will persist.
Small craft advisories may be needed at times. Elevated surf along
area beaches will increase the rip current risk, especially near structures
such as jetties, piers and rock groins. Swim near a lifeguard.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Showers and thunderstorms will come to an end Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation might be needed today through early Thursday morning.
In the hours before
Special weather statement, Mar 28, 8:49 PM CST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
949 PM CDT WED MAR 28 2018
TXZ163-164-176>178-195>199-290330-
San Jacinto TX-Walker TX-Madison TX-Washington TX-Brazos TX-
Grimes TX-Burleson TX-Montgomery TX-Houston TX-Trinity TX-
949 PM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY...
At 948 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southwest of Bedias, or 18 miles east of
College Station, moving northeast at 55 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Southeastern College Station, Huntsville, Navasota, Washington,
Trinity, Riverside, Bedias, Millican, Anderson, Crabbs Prairie, Roans
Prairie, Richards and Carlos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3023 9616 3042 9641 3118 9564 3092 9528
TIME...MOT...LOC 0248Z 228DEG 49KT 3068 9602
11
Special weather statement, Mar 28, 10:02 PM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1102 PM CDT WED MAR 28 2018
TXZ236-237-290445-
Brazoria TX-Matagorda TX-
1102 PM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRAZORIA AND
CENTRAL MATAGORDA COUNTIES UNTIL 1145 PM CDT...
At 1102 PM CDT, Doppler radar was tracking a strong thunderstorm over
Matagorda, moving northeast at 50 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Matagorda, Lake Jackson, southeastern Bay City, West Columbia,
Sweeny, South Texas Nuclear Plant, Richwood, Brazoria, western
Bailey's Prairie, Wild Peach Village, Van Vleck, Wadsworth and Damon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2859 9601 2861 9598 2863 9600 2863 9599
2866 9598 2863 9608 2867 9614 2929 9573
2909 9540 2874 9577 2874 9581 2870 9593
2869 9594 2864 9595 2863 9596 2866 9585
2863 9589 2860 9599
TIME...MOT...LOC 0402Z 215DEG 44KT 2870 9598
11Special weather statement, Mar 28, 10:17 PM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1117 PM CDT WED MAR 28 2018
TXZ195>198-290500-
Washington TX-Brazos TX-Grimes TX-Burleson TX-
1117 PM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN
BURLESON...NORTHWESTERN GRIMES...NORTHWESTERN WASHINGTON...BRAZOS
AND SOUTHWESTERN MADISON COUNTIES UNTIL MIDNIGHT CDT...
At 1116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Somerville, or 15 miles southeast of Caldwell, moving northeast at 50
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
College Station, Bryan, Somerville, Snook, Kurten, Wixon Valley,
Millican, Lake Somerville Dam, Kyle Field, Lyons, Quarry, Wellborn
and Carlos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3087 9621 3061 9592 3018 9658 3027 9668
3029 9666 3030 9664 3030 9667 3032 9669
3032 9674 3037 9677
TIME...MOT...LOC 0416Z 231DEG 42KT 3034 9658
11Special weather statement, Mar 28, 10:46 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1146 PM CDT WED MAR 28 2018
TXZ237-238-290530-
Brazoria TX-Galveston TX-
1146 PM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GALVESTON...
SOUTHEASTERN FORT BEND AND CENTRAL BRAZORIA COUNTIES UNTIL 1230 AM
CDT...
At 1145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brazoria, or near Sweeny, moving northeast at 45 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Southwestern Pearland, Lake Jackson, Alvin, Angleton, Santa Fe,
Clute, Hitchcock, Manvel, West Columbia, Sweeny, Richwood, Brazoria,
Jones Creek, Danbury, Iowa Colony, Holiday Lakes, Hillcrest, Bailey's
Prairie, Liverpool and Bonney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2903 9574 2944 9548 2944 9546 2948 9545
2958 9539 2930 9503 2920 9517 2921 9520
2920 9519 2919 9519 2892 9559
TIME...MOT...LOC 0445Z 225DEG 38KT 2903 9561
11Special weather statement, Mar 28, 11:49 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1249 AM CDT THU MAR 29 2018
TXZ226-235-290630-
Wharton TX-Jackson TX-
1249 AM CDT THU MAR 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLORADO...WHARTON
AND CENTRAL JACKSON COUNTIES UNTIL 130 AM CDT...
At 1249 AM CDT, Doppler radar was tracking a strong thunderstorm near
Inez, or near Edna, moving northeast at 55 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
El Campo, Wharton, Edna, Ganado, Pierce, Boling-Iago, Cordele,
Vanderbilt, Lake Texana Dam, Egypt and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2932 9651 2941 9635 2952 9629 2924 9592
2876 9668 2882 9672 2885 9670 2886 9672
2889 9673 2892 9679 2901 9683
TIME...MOT...LOC 0549Z 225DEG 49KT 2895 9675
11Special weather statement, Mar 29, 12:46 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
146 AM CDT THU MAR 29 2018
TXZ226-227-235>238-290745-
Brazoria TX-Wharton TX-Jackson TX-Galveston TX-Fort Bend TX-
Matagorda TX-
146 AM CDT THU MAR 29 2018
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WHARTON...SOUTHEASTERN
JACKSON...SOUTHWESTERN GALVESTON...SOUTHEASTERN FORT BEND...BRAZORIA
AND MATAGORDA COUNTIES UNTIL 245 AM CDT...
At 145 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairchilds to near Blessing to near Point
Comfort. Movement was east southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Matagorda, Lake Jackson, Angleton, Bay City, Clute, Hitchcock,
Palacios, West Columbia, Sweeny, South Texas Nuclear Plant, Richwood,
Brazoria, Needville, Jones Creek, Danbury, Holiday Lakes, Fairchilds,
Bailey's Prairie, Liverpool and Bonney.
LAT...LON 2853 9617 2865 9598 2858 9622 2875 9617
2864 9631 2868 9639 2874 9640 2872 9663
2892 9629 2945 9579 2934 9507 2882 9557
2871 9591 2863 9596 2870 9577 2853 9613
TIME...MOT...LOC 0645Z 278DEG 26KT 2939 9576 2892 9622 2869 9660